Archive for October, 2010

Check out the competition from last year’s Halloween party!

October 23, 2010

We hope to see you at the 2010 Halloween Open House and Costume Party Sunday, October 31st from Noon to 3 pm!  

This slideshow requires JavaScript.

Halloween Open House and Costume Party!

October 20, 2010

Please join us on October 31st from noon to 3 PM for a Halloween Open House and costume showdown!  All children and pets should come dressed in their costumes for trick-or-treating!  Please join us for apple cider, cookies and lots of other goodies (special treats for our pet friends)!

Animal Hospital of Polaris
8928 South Old State Road
Lewis Center, OH 43035

Special offer, Tuesday only: One low fee covers all your pets!

October 16, 2010
 
This coming Tuesday (October 19th) between 2-4 PM… one office visit examination fee covers ALL your pets.  There are a very limited number of appointments but if you own more than one pet, this is a GREAT way to get their annual examination for a GREAT price!

Make your appointment today by calling (614) 888-4050! 

Hours:
Monday- Friday 7:30 am – 10:00 pm
Saturday 8:00 am – 8:00 pm
Sunday 10:00 am – 8:00 pm

Blue Buffalo Pet Food Gets Recalled After Pets Get Sick

October 14, 2010

Blue Buffalo Co. Ltd. has recalled some of its dry dog food because it could contain too much vitamin D and may make dogs who eat it sick, the U.S. Food and Drug Administration said.

So far, 36 cases have been reported nationwide where dogs showed signs of having high levels of the vitamin including lethargy, drinking an unusually high amount of water and frequent urination, the FDA said. All of the dogs’ health improved with a change in food and none show any long-term health problems.

High levels of vitamin D in dogs can cause hypercalcemia, which is a serious and potentially fatal illness that affects organ function and can cause renal failure, coma and death in untreated cases, according to The American Society for the Prevention of Cruelty to Animals.

Although we routinely feed and recommend the Royal Canin brand of food for your pet, you can NOW order Science Diet through our online store.  Remember too that shipping is always FREE!  Visit our site product site to learn more.

3 Medications to Keep Away from Pets

October 11, 2010

Don't take chances! Seek professional treatment when your pet is sick.

Treating pets with over-the-counter medication can be a very bad idea.  Don’t take chances with your pet.  With our extended hours, it’s easy to get your pet fast and safe treatment.

Here are three commonly available medications that pet owners should avoid giving to their pets…

1.  Aspirin

Asprin toxicity is poisoning that occurs following the ingestion of aspirin or aspirin-containing products. Aspirin can be especially dangerous when mixed with other drugs such as steroids or non-steroidal anti-inflammatory drugs. There is a much higher risk of toxicity. Aspirin interferes with platelets, which are responsible for helping the blood to clot. Disruption of platelet function increases the amount of time it takes the blood to clot in cases of wounds or lacerations. Spontaneous bleeding may also occur causing pinpoint bruises to appear in the skin and on the gums. Aspirin toxicity may cause gastrointestinal problems, respiratory difficulties, neurological problems, bleeding disorders and kidney failure. Gastrointestinal problems are common in dogs.

2.  Ibuprofen

Ibuprofen is a popular and effective over-the-counter medication available to treat pain and inflammation in people. For dogs, ibuprofen can easily exceed toxic levels. The most common cause of ibuprofen toxicity is a well-meaning owner who tries to alleviate pain in his dog by administering a dose he thinks is adequate without knowing the toxic dose. The initial toxic effect is bleeding stomach ulcers. In addition to ulcers, increasing doses of ibuprofen eventually lead to kidney failure and, if left untreated, can be fatal. Symptoms include poor appetite, vomiting, black tarry stools, vomiting blood, abdominal pain, weakness and lethargy.

3.  Acetaminophen 

Common brands include Tylenol®, Percoset®, aspirin free Excedrin® and various sinus, cold and flu medications. Dogs most commonly receive toxic amounts of acetaminophen because owners medicate them without consulting a veterinarian. They also consume tablets that are dropped on the floor or left around. Dogs are less sensitive to acetaminophen than cats. For example, a 50-pound dog would need to ingest over seven 500 mg tablets in order to suffer toxic effects. In the cat, one 250 mg acetaminophen tablet could be fatal. If you suspect that your dog has ingested a toxic amount of acetaminophen, (one pill or more), contact the Animal Hospital of Polaris immediately.

In the event that your pet ingests these medications, please call the Animal Hospital of Polaris @ 614-888-4050…and in cases where you have a concern about the health of your pet and feel that they may be in need of medication, avoid a well-intentioned desire to medicate from your home medicine cabinet and call us!

Try a FREE Day of Doggie Dayschool!

October 11, 2010

Have you tried our doggie dayschool for your canine companion? The fun activities and active play keep your dog entertained and engaged throughout the day, whether you are at work or busy with running errands…your pet is having a great time playing and running with other furry friends at our Doggie Dayschool. 

Give us a call today @ 614-888-4050 to try out doggie dayschool for a FREE day!

Halloween dangers for pets with Dr. Eaton on WTTE FOX 28 – Good Day Columbus

October 1, 2010

Dr. Nikki Eaton, veterinarian at the Animal Hospital of Polaris, tells Good Day Columbus’ Emily Riemer about the Halloween dangers for pets.

View the video at:

WTTE FOX 28-Good Day Columbus-Halloween Dangers for Pets.